Alert archive / California / Flash Flood Warnings in 2008
Flash Flood Warning 26, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at May 22, 2008, 12:55 PM PDT for Orange County, Riverside County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2008, 12:55 PM PDT (19:55 UTC)
- Expired
- May 22, 2008, 3:00 PM PDT
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Orange County, CA, Riverside County, CA
The radar
The Santa Ana Mts radar (KSOX), 12 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 105 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 221955
FFWSGX
CAC059-065-222100-
/O.NEW.KSGX.FF.W.0026.080522T1955Z-080522T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1255 PM PDT THU MAY 22 2008
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ORANGE COUNTY IN SOUTHWEST CALIFORNIA...
THIS INCLUDES THE CITIES OF...YORBA LINDA...TUSTIN FOOTHILLS...
TUSTIN...MISSION VIEJO...IRVINE...FULLERTON...ANAHEIM...
EXTREME SOUTHWESTERN RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA...
* UNTIL 200 PM PDT
* AT 1249 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM THUNDERSTORMS ALONG LIVE OAK CANYON ROAD.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANCHO
SANTA MARGARITA
THE TOWNS OF SILVERADO AND MODJESKA...IN ADDITION TO OTHER
NEIGHBORHOODS AND BUILDINGS LOCATED ALONG DRAINAGES WITHIN OR BELOW
ANY OF THE BURNED BASINS...CAN BE IMPACTED BY DEBRIS FLOWS.
DEBRIS FLOWS ISSUING FROM BURNED BASINS CAN IMPACT ROADS TRAVELING UP
SILVERADO CREEK...WILLIAMS CANYON...HARDING CANYON AND MODJESKA
CREEK...AS WELL AS ANY OTHER ROADS WITHIN THE BURNED AREA...
PARTICULARLY WHERE THEY CROSS BURNED DRAINAGES.
DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3394 11779 3383 11765 3359 11749 3352 11751
3347 11755 3357 11771 3368 11783 3387 11796
3393 11795
TIME...MOT...LOC 1955Z 222DEG 0KT 3391 11787 3376 11771
3362 11760
$$
SCV6 follow-up statements
000
WGUS76 KSGX 222008
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
104 PM PDT THU MAY 22 2008
CAC059-065-222100-
/O.CON.KSGX.FF.W.0026.000000T0000Z-080522T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-ORANGE CA-
104 PM PDT THU MAY 22 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM PDT FOR
ORANGE AND EXTREME SOUTHWESTERN RIVERSIDE COUNTIES...
AT 1258 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MULPTIPLE
FLASH FLOODS ALONG LIVE OAK CANYON ROAD AND IN MODJESKA CANYON.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANCHO SANTA
MARGARITA AND TRABUCO CANYON.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3394 11779 3383 11765 3359 11748 3352 11751
3347 11755 3357 11771 3368 11783 3387 11796
3393 11795
TIME...MOT...LOC 2004Z 180DEG 0KT 3391 11787 3376 11771
3362 11760
$$
SCV000
WGUS76 KSGX 222010 CCA
FFSSGX
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
104 PM PDT THU MAY 22 2008
CAC059-065-222100-
/O.COR.KSGX.FF.W.0026.000000T0000Z-080522T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-ORANGE CA-
104 PM PDT THU MAY 22 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM PDT FOR
ORANGE AND EXTREME SOUTHWESTERN RIVERSIDE COUNTIES...
AT 1258 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MULTIPLE
FLASH FLOODS ALONG LIVE OAK CANYON ROAD AND IN MODJESKA CANYON.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANCHO SANTA
MARGARITA AND TRABUCO CANYON.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3394 11779 3383 11765 3359 11748 3352 11751
3347 11755 3357 11771 3368 11783 3387 11796
3393 11795
TIME...MOT...LOC 2004Z 180DEG 0KT 3391 11787 3376 11771
3362 11760
$$
SCV000
WGUS76 KSGX 222035
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
127 PM PDT THU MAY 22 2008
CAC059-065-222100-
/O.CON.KSGX.FF.W.0026.000000T0000Z-080522T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-ORANGE CA-
127 PM PDT THU MAY 22 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM PDT FOR
ORANGE AND EXTREME SOUTHWESTERN RIVERSIDE COUNTIES...
AT 120 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS PRODUCING FLASH FLOODING ALONG LIVE OAK CANYON ROAD.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED RANCHO SANTA
MARGARITA AND TRABUCO CANYON.
THUNDERSTORMS HAVE WEAKENED OVER THE PAST HALF HOUR...HOWEVER
SUBSTANTIAL RUNOFF IS STILL OCCURRING IN AREAS ALONG LIVE OAK CANYON
ROAD NEAR TRABUCO CANYON AND ALONG ALISO CREEK NEAR EL TORO RD.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3394 11779 3383 11765 3359 11748 3352 11751
3347 11755 3357 11771 3368 11783 3387 11796
3393 11795
TIME...MOT...LOC 2027Z 180DEG 0KT 3391 11787 3376 11771
3362 11760
$$
SCV000
WGUS56 KSGX 222049
FFWSGX
CAC059-065-222200-
/O.EXT.KSGX.FF.W.0026.000000T0000Z-080522T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
147 PM PDT THU MAY 22 2008
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
ORANGE COUNTY IN SOUTHWEST CALIFORNIA...
THIS INCLUDES THE CITIES OF...YORBA LINDA...TUSTIN FOOTHILLS...
TUSTIN...MISSION VIEJO...IRVINE...FULLERTON...ANAHEIM...
EXTREME SOUTHWESTERN RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA...
* UNTIL 300 PM PDT
* AT 142 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM THUNDERSTORMS ALONG LIVE OAK CANYON ROAD.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANCHO
SANTA MARGARITA
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3394 11779 3383 11765 3359 11748 3352 11751
3347 11755 3357 11771 3368 11783 3387 11796
3393 11795
TIME...MOT...LOC 2047Z 180DEG 0KT 3391 11787 3376 11771
3362 11760
$$
SCV000
WGUS76 KSGX 222112
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
204 PM PDT THU MAY 22 2008
CAC059-065-222200-
/O.CON.KSGX.FF.W.0026.000000T0000Z-080522T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-ORANGE CA-
204 PM PDT THU MAY 22 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM PDT FOR
ORANGE AND EXTREME SOUTHWESTERN RIVERSIDE COUNTIES...
AT 159 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED RESIDUAL
FLASH FLOODING ALONG PORTIONS OF LIVE OAK CANYON ROAD AND ALONG EL
TORO ROAD NEAR RIDGELINE ROAD.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANCHO SANTA
MARGARITA...PORTOLA HILLS...AND TRABUCO CANYON.
WHILE THUNDERSTORMS HAVE TEMPORARILY WEAKENED OVER THE AREA...MORE
SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE NEXT COUPLE HOURS.
RAINFALL RATES UP TO 1.50 INCHES PER HOUR ARE POSSIBLE WITH ANY OF
THESE THUNDERSTORMS. INTERESTED PARTIES SHOULD STAY INFORMED OF THE
LATEST WEATHER FORECASTS AND WARNINGS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3394 11779 3383 11765 3359 11748 3352 11751
3347 11755 3357 11771 3368 11783 3387 11796
3393 11795
TIME...MOT...LOC 2104Z 180DEG 0KT 3391 11787 3376 11771
3362 11760
$$
SCV000
WGUS76 KSGX 222158
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
252 PM PDT THU MAY 22 2008
CAC059-065-222202-
/O.EXP.KSGX.FF.W.0026.000000T0000Z-080522T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-ORANGE CA-
252 PM PDT THU MAY 22 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 PM PDT FOR ORANGE AND
EXTREME SOUTHWESTERN RIVERSIDE COUNTIES...
THUNDERSTORMS HAVE WEAKENED SUBSTANTIALLY OVER THE AREA...HOWEVER
PERIODS OF SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE THIS
AFTERNOON. ANY THUNDERSTORM THAT FORMS WILL HAVE THE POTENTIAL TO
PRODUCE RAINFALL RATES UP TO 1.50 INCHES PER HOUR. PEOPLE WITH
INTERESTS IN THE BURN AREAS AND FOOTHILLS OF THE SANTA ANA MOUNTAINS
SHOULD STAY INFORMED OF THE LATEST WEATHER FORECASTS AND BE PREPARED
TO ACT IN THE EVENT THAT ADDITIONAL WARNINGS ARE ISSUED.
LAT...LON 3394 11779 3383 11765 3359 11748 3352 11751
3347 11755 3357 11771 3368 11783 3387 11796
3393 11795
TIME...MOT...LOC 2152Z 180DEG 0KT 3391 11787 3376 11771
3362 11760
$$
SCVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at May 22, 9:15 AM PDT, 3 hours 40 minutes earlier.
Area forecast discussion, May 22, 9:15 AM PDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
915 AM PDT THU MAY 22 2008
.SYNOPSIS...
COOL AND UNSETTLED WEATHER IS EXPECTED THROUGH THE WEEKEND AS A
STRONG TROUGH OF LOW PRESSURE DEVELOPS OVER THE SOUTHWEST STATES.
THIS LOW PRESSURE SYSTEM WILL BRING A CHANCE OF SHOWERS OR
THUNDERSTORMS AT TIMES LATE THIS AFTERNOON THROUGH SUNDAY. THE
TROUGH OF LOW PRESSURE WILL BEGIN TO WEAKEN EARLY NEXT WEEK WITH
SLOW WARMING FOR INLAND AREAS AND A PERSISTENT DEEP MARINE LAYER
WEST OF THE MOUNTAINS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
THE MARINE LAYER DEPTH THIS MORNING BASED ON EARLY MORNING TOP
REPORTS WAS AROUND 4000 FEET. CLOUDS COVERED MUCH OF THE AREA FROM
THE MOUNTAINS WESTWARD TO THE COAST AND SOME REPORTS OF LIGHT
SHOWERS WERE RECEIVED ALREADY FROM THE APPLE VALLEY AREA AND FROM
NEAR PINE COVE. LIGHT SNOW WAS BEING REPORTED AT THE BIG BEAR CITY
AIRPORT. HAVE ALREADY ADJUSTED THE GRIDS FOR THIS AS WELL AS UPDATED
BOTH THE FIRE WEATHER FORECAST AND PUBLIC FORECAST TO REFLECT THE
EARLIER PRECIPITATION. WILL NEED TO UPDATE THE SPS SHORTLY.
UPPER LOW OVER THE GREAT BASIN THIS MORNING CONTINUES TO DRIFT
WESTWARD TOWARDS THE COAST AND IS EXPECTED TO BE SOMEWHERE OFF THE
NORTHERN OR CENTRAL CALIFORNIA COAST BY SUNDAY. FINAL POSITION OF
THE LOW DEPENDS ON THE MODELS AND IT IS POSSIBLE NONE OF THE MODELS
WILL BE CORRECT IN THE FINAL POSITION. THE 12Z NAM HAS THE LOW NEAR
POINT CONCEPTION BY MONDAY MORNING WHERE AS THE GFS KEEPS IT FURTHER
NORTH. THE GFS DOES SHOW THIS LOW MOVING INLAND AND NORTHEAST DURING
THE FIRST PART OF NEXT WEEK WITH RISING HEIGHTS OVER THE AREA.
THE LOW IS UNSEASONABLY COLD AND DEEP WHICH GIVEN THE SEASON SHOULD
FAVOR A LOT OF CONVECTION INCLUDING THUNDERSTORMS OVER THE
AREA...ESPECIALLY THE MOUNTAINS TO THE COAST...THROUGH THE WEEKEND.
SNOW LEVELS WILL BE LOW ENOUGH FOR SOME SNOW OVER THE HIGHER
ELEVATIONS OF THE MOUNTAINS THROUGH THE WEEKEND.
ONCE THE LOW STARTS MOVING INLAND AND NORTHEAST NEXT WEEK...EXPECT
HEIGHTS TO RISE WITH TEMPERATURES RETURNING TO MORE SEASONAL NORMALS.
NO FURTHER UPDATES ARE PLANNED AT THIS TIME.
&&
.AVIATION...
221530Z...A COLD FRONT MOVING INTO THE REGION FROM THE NORTHEAST
WILL PRODUCE SHOWERS FROM THE NORTHEAST TOWARD THE SOUTHWEST TODAY.
THE MARINE LAYER WILL BE DISRUPTED AND LOW CLOUDS WILL BECOME
VARIABLE IN THE COASTAL BASIN WITH CEILINGS BETWEEN 2500-35000 FEET.
IT WILL BE BREEZY IN THE MTNS AND DESERTS TODAY...BUT DECREASE THIS
EVE. COLD AIR WILL PRODUCE A FEW TSTORMS TONIGHT AND FRI MORNING
ACROSS THE REGION...THEN CHANCES FOR SHOWERS AND TSTORMS WILL
GRADUALLY DECREASE THROUGH SAT.
&&
.MARINE...
221530Z...THE SOUTH SWELL WILL DECREASE THROUGH FRIDAY BUT A LARGE
NORTHWEST WIND SWELL TODAY WILL BRING LARGE SURF TO MAINLY SAN DIEGO
COUNTY. SURF TODAY IS EXPECTED TO BE 4 TO 7 FEET WITH SETS TO 8 FEET
WITH A HIGH SURF ADVISORY TODAY THROUGH EARLY TONIGHT. THE SURF WILL
DECREASE TONIGHT THROUGH FRI. STRONG GUSTY WINDS IN THE OUTER WATERS
WILL DECREASE TODAY WITH THE SMALL CRAFT ADVISORY FOR WINDS
EXPIRING...BUT GUSTY NORTHWEST WINDS TO 20 KT ARE EXPECTED THROUGH
TONIGHT. THE WINDS AND LARGE SWELL HAVE CREATED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS TODAY FOR INNER AND OUTER WATERS. THE
SWELL WILL DECREASE TONIGHT. COLD UNSTABLE AIR WILL PRODUCE ISOLATED
TSTORMS OVER THE WATERS MAINLY TONIGHT AND FRI MORNING...AND THE
POSSIBILITY OF WATERSPOUTS...SEE LAXMWSSGX.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 1 AM PDT FRIDAY FOR
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS...SEE LAXCFWSGX AND LAXSRFSGX.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 AM PDT FRIDAY
FOR THE INNER AND OUTER WATERS...LAXMWWSGX AND LAXCWFSGX.
MARINE WEATHER STATEMENT FOR THUNDERSTORMS OVER THE COASTAL
WATERS...LAXMWSSGX
SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX.
&&
PUBLIC/FIRE WEATHER...HORTON
AVIATION/MARINE...MM
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, May 22, 5:00 AM PDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 500 AM PDT THU MAY 22 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-231200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 500 AM PDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. COOL AND UNSETTLED WEATHER IS EXPECTED THROUGH THE WEEKEND AS A STRONG TROUGH OF LOW PRESSURE DEVELOPS OVER THE SOUTHWEST STATES. THIS LOW PRESSURE SYSTEM WILL BRING A CHANCE OF SHOWERS OR THUNDERSTORMS AT TIMES LATE THIS AFTERNOOON THROUGH SUNDAY. .DAY ONE... TODAY THROUGH TONIGHT. * THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING... ESPECIALLY OVER THE MOUNTAINS. * SNOW SHOWERS ARE POSSIBLE ABOVE 7500 FT IN THE SAN GORGONIO WILDERNESS AND ON MOUNT SAN JACINTO THIS AFTERNOON AND EVENING. * HIGH SURF ADVISORY FOR ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS. * SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR THE INNER AND OUTER WATERS. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY. * THE THREAT FOR THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY MORNING. * SNOW SHOWERS ARE POSSIBLE ABOVE 7500 FT IN THE SAN GORGONIO WILDERNESS AND ON MOUNT SAN JACINTO THROUGH SUNDAY MORNING. * HIGH SURF ADVISORY UNTIL 1 AM PDT FRIDAY FOR ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS. * SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 AM PDT FRIDAY FOR THE INNER AND OUTER WATERS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MACKECHNIE
In the hours before
Special weather statement, May 22, 9:15 AM PDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 915 AM PDT THU MAY 22 2008 CAZ042-043-048-050-055>058-060>062-230500- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 915 AM PDT THU MAY 22 2008 ...COOL AND UNSETTLED WEATHER THROUGH MEMORIAL DAY WEEKEND... A DEVELOPING LOW PRESSURE SYSTEM WILL BRING COOL AND UNSETTLED WEATHER WITH A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY THROUGH SUNDAY. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE OVER THE MOUNTAINS. PEOPLE WITH OUTDOOR ACTIVITIES SHOULD EXPECT PERIODS OF SHOWERS OR THUNDERSTORMS DURING THE HOLIDAY WEEKEND. THUNDERSTORMS CONTAIN DEADLY LIGHTNING AND MAY PRODUCE BRIEF HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL. SNOW IS POSSIBLE ABOVE 7000 FEET IN THE SAN GORGONIO WILDERNESS AND ON MOUNT SAN JACINTO. RAINFALL AMOUNTS WILL BE HIGHLY VARIABLE DUE TO THE SHOWERY NATURE OF THE PRECIPITATION. THE WEATHER WILL BE CONSIDERABLY COOLER THAN LAST WEEK WITH HIGH TEMPERATURES RUNNING 10 TO 20 DEGREES BELOW SEASONAL AVERAGES. INTERESTED PARTIES SHOULD STAY INFORMED ON THE LATEST FORECAST. SCV/HORTON
Local storm report, May 22, 12:15 PM PDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1215 PM PDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL MURRIETA 33.56N 117.21W
05/22/2008 E0.75 INCH RIVERSIDE CA TRAINED SPOTTER
DIME-SIZED HAIL. ONE HALF INCH RAIN.
&&
MLLocal storm report, May 22, 12:31 PM PDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1231 PM PDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM FLASH FLOOD 7 NNE MISSION VIEJO 33.71N 117.61W
05/22/2008 ORANGE CA LAW ENFORCEMENT
POSSIBLE DAMAGE TO A 2-STORY HOUSE FROM A MUDSLIDE OR
DEBRIS FLOW ON MODJESKA CANYON RD.
&&
SCVLocal storm report, May 22, 12:34 PM PDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1234 PM PDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM FLASH FLOOD PORTOLA HILLS 33.68N 117.63W
05/22/2008 ORANGE CA LAW ENFORCEMENT
LIVE OAK CANYON RD IS CLOSED DUE TO MULTIPLE FLASH
FLOODS. ROADWAY IN UNDER 4 FEET OF WATER.
&&
SCVThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 3:27 AM PDT | Marine Weather Statement | SGX | 42 hr | |
| May 22, 12:01 PM PDT | Flash Flood Warning | SGX | Orange, Riverside, San Bernardino | 59 min |
| May 22, 12:05 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 40 min |
| May 22, 12:37 PM PDT | Flash Flood Warning | SGX | San Diego | 113 min |
| May 22, 1:00 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 45 min |
| May 22, 2:15 PM PDT | Flash Flood Warning | SGX | San Diego | 2 hr |
| May 22, 3:46 PM PDT | Severe Thunderstorm Warning | SGX | Riverside, San Bernardino | 44 min |
| May 22, 3:50 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 85 min |
| May 22, 4:29 PM PDT | Severe Thunderstorm Warning | SGX | Riverside, San Bernardino | 46 min |
| May 22, 4:45 PM PDT | Tornado Warning | SGX | Riverside, San Bernardino | 15 min |
| May 22, 4:56 PM PDT | Tornado Warning | SGX | Riverside | 34 min |
Nearby
Flash Flood Warnings in California, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.